MAUDE Adverse Event Report: ETHICON INC. ETHICON PHYSIOMESH COMPOSITE MESH 20X30CM RECT; MESH, SURGICAL, POLYMERIC

ETHICON INC. ETHICON PHYSIOMESH COMPOSITE MESH 20X30CM RECT; MESH, SURGICAL, POLYMERIC
Model Number PHY2030R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) to date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported by an attorney the patient underwent an incisional hernia repair surgery on (b)(6) 2013 and mesh was implanted (20 x 20 piece of mesh) operative note was provided which noted ¿a large amount of omentum was taken down from the left lower quadrant hernia site.¿ it was reported a suture was placed at each of the four corners of the mesh and was then inserted into the abdomen and unrolled.It was reported the surgeon then used a suture passer to pull the sutures to the exterior surface and each were tied into place.The mesh was then circumferentially tacked around the hernia defect to provide a good seal.It was reported the patient underwent ventral hernia repair on (b)(6) 2014 and the surgeon noted large ventral hernia and hernia sac and ¿care was taken to dissect the adhesions and hernia sac free.¿ the skin and subcutaneous tissue was freed for approximately 9 cm in both directions, laterally.Mesh was sutured into place in 4 quadrants and ¿then in between each initial tacking suture, until this was well secured.¿ additional overlay mesh was also tacked over the primary and synthetic mesh repairs.It was reported that the patient underwent repair of recurrent incisional hernia with mesh and component separation on (b)(6) 2014 and the surgeon noted ¿the mesh could be seen pulled out and away from its inferior position¿ which was removed in its entirety.No additional information is reported at this time.
 
Additional Manufacturer Narrative
Date sent to fda: 8/1/2018 additional information: in addition, a device history review has been inserted into the file.This review indicates that there was no quality concerns associated with the manufacturing process.
 
Additional Manufacturer Narrative
Date sent to fda: 04/16/2020.Additional narrative: it was reported that the patient underwent mesh revision with new implant on (b)(6) 2014.

Brand Name
ETHICON PHYSIOMESH COMPOSITE MESH 20X30CM RECT
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7687556
Report Number2210968-2018-74358
Device Sequence Number1316352
Product Code FTL
UDI-Device Identifier10705031132351
UDI-Public10705031132351
Combination Product (Y/N)N
Initial Reporter StateLA
PMA/510(K) Number
K093932
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2015
Device Model NumberPHY2030R
Device Catalogue NumberPHY2030R
Device Lot NumberGE8CTKA0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer07/09/2018
04/15/2020
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date08/01/2018
04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR